MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC. CENTROS LONG TERM HEMODIALYSIS CATHETER; CATHETER, HEMODIALYSIS, IMPLANTED

MERIT MEDICAL SYSTEMS INC. CENTROS LONG TERM HEMODIALYSIS CATHETER; CATHETER, HEMODIALYSIS, IMPLANTED
Catalog Number CENFT23K
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is not expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges a centrosflo catheter was placed for blood access through the right internal jugular vein for chronic kidney failure.The puncture was difficult but successful.Blood was confirmed to be flowing from the puncture needle before proceeding with the procedure.The catheter was placed within the patient but blood could not be aspirated from the catheter.Contrast agent was injected through the catheter and it was discovered the catheter was inserted outside of the vessel.It is believed the event was caused by insertion of the guidewire from the proximal end.The patient was transferred to another hospital after the insertion of a non-merit dialysis catheter into the right groin.The patient was stable throughout the procedure.At the second hospital, the centrosflo was withdrawn and successfully replaced with a new unit through the left internal jugular vein.A shunt is planned to be made on the right forearm against ckd in the future.No additional patient consequence to report.
 
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.The complaint could not be confirmed.The root cause could not be determined.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.

Brand Name
CENTROS LONG TERM HEMODIALYSIS CATHETER
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan UT 84095
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan UT 84095
Manufacturer Contact
bryson heaton
1600 merit parkway
south jordan, UT 84095
MDR Report Key14239567
Report Number1721504-2022-00042
Device Sequence Number4398892
Product Code MSD
UDI-Device Identifier00884450276129
UDI-Public884450276129
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151967
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Catalogue NumberCENFT23K
Device Lot NumberH2330465
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2022
Supplement Date Received by Manufacturer06/02/2022
Initial Report FDA Received Date04/28/2022
Supplement Report FDA Received Date06/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown